Asymptotic inference for nonstationary fractionally integrated autoregressive moving-average models

Shiqing LING, Wai Keung LI

Research output: Contribution to journalArticles

10 Citations (Scopus)

Abstract

This paper considers nonstationary fractional autoregressive integrated moving-average (p,d,q) models with the fractionally differencing parameter d ∈ (− 1/2,1/2) and the autoregression function with roots on or outside the unit circle. Asymptotic inference is based on the conditional sum of squares (CSS) estimation. Under some suitable conditions, it is shown that CSS estimators exist and are consistent. The asymptotic distributions of CSS estimators are expressed as functions of stochastic integrals of usual Brownian motions. Unlike results available in the literature, the limiting distributions of various unit roots are independent of the parameter d over the entire range d ∈ (− 1/2,1/2). This allows the unit roots and d to be estimated and tested separately without loss of efficiency. Our results are quite different from the current asymptotic theories on nonstationary long memory time series. The finite sample properties are examined for two special cases through simulations. Copyright © 2001 Cambridge University Press.
Original languageEnglish
Pages (from-to)738-764
JournalEconometric Theory
Volume17
Issue number4
DOIs
Publication statusPublished - Aug 2001

Citation

Ling, S., & Li, W. K. (2001). Asymptotic inference for nonstationary fractionally integrated autoregressive moving-average models. Econometric Theory, 17(4), 738-764. doi: 10.1017/S0266466601174049

Fingerprint Dive into the research topics of 'Asymptotic inference for nonstationary fractionally integrated autoregressive moving-average models'. Together they form a unique fingerprint.